Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Approximation of multipliers


Authors: Garth I. Gaudry and Ian R. Inglis
Journal: Proc. Amer. Math. Soc. 44 (1974), 381-384
MSC: Primary 43A22
DOI: https://doi.org/10.1090/S0002-9939-1974-0340970-8
MathSciNet review: 0340970
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We note some necessary and sufficient conditions concerning norm approximation of Fourier multipliers, and give an example to show that $ {M_q}(Z)$, the space of Fourier multipliers of type $ (q,q)$, is not norm dense in $ {M_p}(Z)$ when $ 1 \leqq q < p \leqq 2$. An extension of this example to more general groups is indicated.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [2] R. E. Edwards, Fourier series: A modern introduction. Vol. I, Holt, Rinehart and Winston, New York, 1967. MR 35 #7062. MR 0216227 (35:7062)
  • [3] -, Uniform approximation on noncompact spaces, Trans. Amer. Math. Soc. 122 (1966), 249-276. MR 33 #4659. MR 0196472 (33:4659)
  • [4] Alessandro Figà-Talamanca, Translation invariant operators in $ {L^p}$, Duke Math. J. 32 (1965), 495-501. MR 31 #6095. MR 0181869 (31:6095)
  • [5] A. Figà-Talamanca and Garth I. Gaudry, Multipliers of $ {L^p}$ which vanish at infinity, J. Functional Analysis 7 (1971), 475-486. MR 43 #2429. MR 0276689 (43:2429)
  • [6] Donald E. Ramirez, Uniform approximation by Fourier-Stieltjes transforms, Proc. Cambridge Philos. Soc. 64 (1968), 323-333. MR 36 #4273. MR 0221221 (36:4273)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A22

Retrieve articles in all journals with MSC: 43A22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0340970-8
Keywords: Locally compact abelian group, multiplier, approximation
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society